Advanced Search
Article Contents
Article Contents

Global asymptotic properties of staged models with multiple progression pathways for infectious diseases

Abstract Related Papers Cited by
  • We consider global asymptotic properties of compartment staged-progression models for infectious diseases with long infectious period, where there are multiple alternative disease progression pathways and branching. For example, these models reflect cases when there is considerable difference in virulence, or when only a part of the infected individuals undergoes a treatment whereas the rest remains untreated. Using the direct Lyapunov method, we establish sufficient and necessary conditions for the existence and global stability of a unique endemic equilibrium state, and for the stability of an infection-free equilibrium state.
    Mathematics Subject Classification: Primary: 92D30; Secondary: 34D20.


    \begin{equation} \\ \end{equation}
  • [1]

    R. M. Anderson, G. F. Medley, R. M. May and A. M. Johnson, A preliminary study of the transmission dynamics of the human immunodeficiency virus (HIV), the causative agent of AIDS, IMA J. Math. Med. Biol., 3 (1986), 229-263.


    R. M. Anderson and R. M. May, "Infectious Diseases in Humans: Dynamics and Control," Oxford University Press, Oxford, 1991.


    E. A. Barbashin, "Introduction to the Theory of Stability," Wolters-Noordhoff, Groningen, 1970.


    E. Beretta and V. Capasso, On the general structure of epidemic systems. Global asymptotic stability, Computers & Mathematics with Applications, 12-A (1986), 677-694.


    E. Beretta and V. Capasso, Global stability results for a multigroup SIR epidemic model, in "Mathematical Ecology" (eds. T. G. Hallam, L. J. Gross and S. A. Levin), World Scientific Publ., Teaneck, NJ, (1988), 317-342.


    O. Diekmann, J. A. P. Heesterbek and J. A. J. Metz, On the definition and the computation of the basic reproduction ratio $R_0$ in models for infectious diseases in heterogeneous populations, J. Math. Biol., 28 (1990), 365-382.


    Z. Feng and H. R. Thieme, Endemic model with arbitrarily distributed periods of infection I. Fundamental properties of the model, SIAM J. Appl. Math. 61 (2000), 803-833.


    P. Georgescu and Y.-H. HsiehGlobal stability for a virus dynamics model with nonlinear incidence of infection and removal, SIAM J. Appl. Math., 67 (2006/07), 337-353.


    B.-S. Goh, "Management and Analysis of Biological Populations," Elsevier Science, Amsterdam, 1980.


    A. B. Gumel, C. C. McCluskey and P. van den Driessche, Mathematical study of a staged-progression HIV model with imperfect vaccine, Bull. Math. Biol., 68 (2006), 2105-2128.


    H. Guo and M. Y. Li, Global dynamics of a staged progression model for infectious diseases, Math. Biosci. Eng., 3 (2006), 513-525.


    H. Guo and M. Y. Li, Global dynamics of a staged-progression model with amelioration for infectious diseases, J. Biol. Dynamics, 2 (2008), 154-168.


    H. W. Hethcote, The mathematics of infectious diseases, SIAM Rev., 42 (2000), 599-653.


    H. W. Hethcote, J. W. VanArk and I. M. Longini Jr., A simulation model of AIDS in San Francisco: I. Model formulation and parameter estimation, Math. Biosci., 106 (1991), 203-222.


    G. Huang, Y. Takeuchi, W. Ma and D. Wei, Global stability for delay SIR and SEIR epidemic models with nonlinear incidence rate, Bull. Math. Biol., 72 (2010), 1192-1207.


    J. M. Hyman, J. Li and E. A. Stanley, The differential infectivity and staged progression models for the transmission of HIV, Math. Biosci., 155 (1999), 77-109.


    W. O. Kermack and A. G. McKendrick, A Contribution to the mathematical theory of epidemics, Proc. Roy. Soc. Lond. A, 115 (1927), 700-721.


    A. Korobeinikov, Lyapunov functions and global properties for SEIR and SEIS epidemic models, Math. Med. Biol., 21 (2004), 75-83.


    A. Korobeinikov, Global properties of basic virus dynamics models, Bull. Math. Biol., 66 (2004), 879-883.


    A. Korobeinikov, Lyapunov functions and global stability for SIR and SIRS epidemiological models with non-linear transmission, Bull. Math. Biol., 68 (2006), 615-626.


    A. Korobeinikov, Global properties of infectious disease models with nonlinear incidence, Bull. Math. Biol., 69 (2007), 1871-1886.


    A. Korobeinikov, Global asymptotic properties of virus dynamics models with dose dependent parasite reproduction and virulence, and nonlinear incidence rate, Math. Med. Biol., 26 (2009), 225-239.


    A. Korobeinikov, Stability of ecosystem: Global properties of a general prey-predator model, Math. Med. Biol., 26 (2009), 309-321.


    A. Korobeinikov, Global properties of SIR and SEIR epidemic models with multiple parallel infectious stages, Bull. Math. Biol., 71 (2009), 75-83.doi: 10.1007/s11538-007-9196-y.


    J. P. LaSalle, "The Stability of Dynamical Systems," SIAM, Philadelphia, 1976.


    X. Lin, H. W. Hethcote and P. van den Driessche, An epidemiological model for HIV/AIDS with proportional recruitment, Math. Biosci., 118 (1993), 181-195.


    A. M. Lyapunov, "The General Problem of the Stability of Motion," Taylor & Francis, Ltd., London, 1992.


    W. Ma, M. Song and Y. Takeuchi, Global stability for an SIR epidemic model with time delay, Appl. Math. Lett., 17 (2004), 1141-1145.


    C. C. McCluskey, A model of HIV/AIDS with staged progression and amelioration, Math. Biosci., 181 (2003), 1-16.


    C. C. McCluskey, Lyapunov functions for tuberculosis models with fast and slow progression, Math. Biosci. Eng., 3 (2006), 603-614.


    C. C. McCluskey, Global stability for a class of mass action systems allowing for latency in tuberculosis, J. Math. Anal. Appl., 338 (2008), 518-535.


    C. C. McCluskey, Global stability for an SEIR epidemiological model with varying infectivity and infinite delay, Math. Biosci. Eng., 6 (2009), 603-610.


    C. C. McCluskey, Complete global stability for an SIR epidemic model with delay - distributed or discrete, Nonlinear Anal. - Real, 11 (2010), 55-59.


    C. C. McCluskey, P. Magal and G. F. Webb, Liapunov functional and global asymptotic stability for an infection-age model, Appl. Anal., 89 (2010), 1109-1140.


    D. Morgan, C. Mahe, B. Mayanja, J. M. Okongo, R. Lubega and J. A. Whitworth, HIV-1 infection in rural Africa: Is there a difference in median time to AIDS and survival compared with that in industrialized countries, AIDS, 16 (2002), 597-632.


    D. Okuonghae and A. Korobeinikov, Dynamics of tuberculosis: The effect of direct observation therapy strategy (DOTS) in Nigeria, Math. Model. Nat. Phenom., 2 (2006), 99-111.


    G. Röst and J. Wu, SEIR epidemiological model with varying infectivity and infinite delay, Math. Biosci. Eng., 5 (2008), 389-402.


    Y. Takeuchi, "Global Dynamical Properties of Lotka-Volterra Systems," World Scientific, Singapore, 1996.


    P. van den Driessche and J. Watmough, Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission, Math. Biosci., 180 (2002), 29-48.


    J. Wang, G. Huang and Y. Takeuchi, Global asymptotic stability for HIV-1 dynamics with two infinite delays, Math. Med. Biol., 2011. (doi:10.1093/imammb/dqr009)

  • 加载中

Article Metrics

HTML views() PDF downloads(51) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint